Jump to content

CFCSL - Hello! Potential Lexapro withdrawal


CFCSL

Recommended Posts

Hello All,

 

In 2013, I sought treatment for random panic attacks that I was getting for no apparent reason.  After a while, my Dr. decided I should try lexapro (10mg).  Over the summer of 2014, I must have been feeling good enough to slow taper it over the summer.  By fall of 2014, I was down to taking basically a crumb of lexapro.  One day I got nailed with a wave of anxiety, depression and the like, which I assumed was my body's way of saying I didn't taper correctly.  So I updosed back to 5mg for a while, and I guess eventually recovered from that awful week or two I went through.

 

Fast forward to mid January 2016, I thought for some reason it would be a good idea to take the 5mg every other day for a while.....then every 3 days for a while....taking it only when I started feeling dizzy from not taking my doses.  Coincidentally,  earlier this week, I got hit by a wave of depression and anxiety, insomnia and loss of appetite that seems all to familiar to what i went through in 2014.  In fact, I don't think I had any bad spells like this since my last failed attempt to get off.  Do these symptoms sound like what happens if you cold turkey lexapro?  I have started my regular 5mg daily dose as of Tuesday, but I still am dealing with some awful side effects (can't sleep, no appetite, etc).

 

Thanks!

CFCSL 

 

edit- i'm a 31 y/o Male

Late 2013-Early 2015 - Lexapro 10mg

Early 2015 - Current - Lexapro 5mg

2014 - Current - Trazodone 25mg (for sleep)

2014 - Current - Zolpidem 10mg (as needed, once or twice a month)

Link to comment
  • Moderator Emeritus

Hello CFCSL,

 

Thanks for your intro and for writing a signture too.  You've already figured out that skipping doses is a good way to destabilise.  All the symptoms you listed are w/d symptoms caused by a destabliised Central Nervous System.  Good decision to go back to a regular daily 5mg.  It can take at least 4 days for a dose to take effect properly, and it could take a few weeks more for your symptoms to settle down again. 

 

For now just hang in there at that regular dose.  Making daily symptom notes is helpful when you are making decisions about when to start tapering again. 

 

Taking magnesium and fish oil can help during w/d. 

 

When things have settled again, here are Tips for Tapering Lexapro.  You may also like to look at ways to manage anxiety naturally - there is a lot of info on that in our Symptoms and Self-Care Forum. 

 

It's good to have you here.  Have a read of those links, and then you can come back to this thread to ask any more questions or disucss your situation. 

 

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy